MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. WATER FILTER

AIZU OLYMPUS CO., LTD. WATER FILTER
Model Number MAJ-2318
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an e16 error occurred while using the water filter and endoscope reprocessor.Additional information was provided regarding the event stating the water filter was overdue for replacement, failure to disinfect the water supply pipelines and acecide concentration testing was not performed.The issue occurred during reprocessing with no reports of patient harm or involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the legal manufacturer's final investigation.Additional information added to sections: d8 correction made to: h6.1 the device was not returned to olympus for inspection, however, the event was confirmed at investigation.Based on the results of the investigation, it was presumed that the replacement period of the water filter being overdue and disinfection of the water supply piping not been implemented was due to the user not thoroughly reading the instruction manual and mismanaged the method of the water filter replacement and had a lack of knowledge of the device.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.The events can be detected and prevented in accordance with the following sections of the instructions for use (ifu): [instructions for oer-4 operation manual] chapter 7 ¿routine maintenance¿ section 7.2 ¿replacing the water filter (maj-2318)¿ replace the water filter periodically, at least once a month to prevent contamination of the rinse water.The water filter should also be replaced whenever the error code [e01] indicating water supply insufficiency is displayed.[instructions for oer-4 installation manual] chapter 4 ¿installation of equipment¿ section 4.18 ¿checking the functions¿ warning: perform disinfecting the water supply piping in the following cases.Before using this equipment for the first time (after installation of the water filter).Immediately after replacement of the water filter.Whenever bacteria in the water supply piping is identified.Before using the equipment when it has not been used for a long time.Use the acecide disinfectant solution in the equipment for disinfection of the water supply piping.Olympus will continue to monitor field performance for this device.

Brand Name
WATER FILTER
Common Device Name
WATER FILTER
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20354950
Report Number9610595-2024-19913
Device Sequence Number6518160
Product Code FEB
UDI-Device Identifier04953170401473
UDI-Public04953170401473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2318
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OER-4 ENDOSCOPE REPROCESSOR.
Patient SexUnknown